MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32547
Health Effect - Clinical Code Renal Failure (2041)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
N/a.
 
Event or Problem Description
The zfen device was deployed over a.035 les 260cm guide wire per standard fashion at the level of the patient's renal arteries.A catheter was used to cumulate the left renal artery over a 260 soft angled glide wire (terumo).This catheter was advanced into the left renal at which time the glide wire was removed and a rosen 260.035 guide wire was exchanged.This catheter then was pulled out of the renal and then a cook 7fr x 55cm ansel 1 sheath was advanced over the rosen guide wire with dilator and into the left renal artery.Once the dilator was pulled out of the sheath the gore balloon expandable 6x29 vbx was advanced into the sheath and placed just distal to the tip of the 7fr sheath without being deployed.Once these same steps were repeated for the right renal artery the zfen device was deployed per standard fashion and a coda balloon was used to maximize proximal seal.Once this ballooning was complete the left renal sheath was pulled back into the zfen device and the 6x29 gore vbx in question was inflated to its nominal diameter.A ostial flash otw balloon system 6mm x12 mm was used to seat the vbx and flare the proximal edge of the stent inside the zfen device.Sometime after the initial implant procedure on (b)(6) 2018 (it wasn't made clear when this event of the left renal artery shutting down) it was brought to the representatives attention that the patient described going into renal failure and was in the hospital and then in rehab.The implanting physician mentioned that the patient never came back for a follow-up and that he believes the renal vbx stent shut down due the patients not adhering to his prescribed post-op anticoagulation therapy (plavix).No post-op imagining is available at this point.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.It was confirmed pre-operative imaging only was available and that no operative or post-operative imaging was available.The william cook australia medical director reviewed the provided pre-procedural imaging and case details: "these show widely patent renal artery ostia, although there is an area of marked calcification just below the left renal ostium.This calcified area looks to be ¿tucked in¿ as a ¿kink¿ in the left postero-lateral wall of the aorta.Gore viabahn bridging stents were used into both renals, and flared appropriately.I can¿t see any evidence of device fault or failure.The treating physician¿s opinion is that the patient failed to come for follow-up, and wasn¿t compliant in taking his anti-platelet medication post-procedure, and that the lack of this (¿plavix¿) was the main contributor to the thrombosis of the left renal stent.I¿d have to agree that this would be the most likely cause of the problem." work order ac1026886 was reviewed and appears complete and correct.The device ifu states: "potential adverse events that may occur and/or require intervention include, but are not limited to: renal complications and subsequent attendant problems (e.G., artery stenosis or occlusion, contrast toxicity, infarct, insufficiency, failure)"."the long-term performance of fenestrated endovascular grafts, including the stents placed in fenestrations/scallops, has not yet been established.All patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms, changes in the structure or position of the endovascular graft, or stenosis/occlusion of vessels accommodated by fenestrations) should receive enhanced follow-up"."inaccurate placement and/or incomplete sealing of the zenith fenestrated aaa endovascular graft within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the renal or internal iliac arteries.Renal artery patency must be maintained to prevent/reduce the risk of renal failure and subsequent complications.It is recommended that all vessels accommodated by a small fenestration be stented in order to secure positive alignment of the graft fenestration with the vessel origin"."all patients should be advised that endovascular treatment with this device requires lifelong, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms, or changes in the structure or position of the endovascular graft) may require additional follow-up.Patients should be counseled on the importance of adhering to the follow-up schedule, both during the first year and at yearly intervals thereafter.Patients should be informed that regular and consistent follow-up is a critical part of ensuring the ongoing safety and effectiveness of endovascular treatment of abdominal aneurysms with this device.Physicians should evaluate patients on an individual basis and prescribe follow-up relative to the needs and circumstances of each individual patient." from the information received in this complaint it is difficult to determine a definitive root cause.There is no evidence that a device non-conformance or deficiency contributed to the complaint.It is possible that one or more of the following factors contributed to the complaint: - twisting of implant within the delivery system - kinking/ collapse/ excessive prolapse of implant/folding of implant material between stents - collapse of implant due to stent fracture/detachment - rough surface prone to thrombus formation - inadequate medication of patient with anti-coagulants - inadequate spacing between stents - patient factors - procedural factors.
 
Event or Problem Description
The zfen device was deployed over a.035 les 260cm guide wire per standard fashion at the level of the patient's renal arteries.A catheter was used to cumulate the left renal artery over a 260 soft angled glide wire (terumo).This catheter was advanced into the left renal at which time the glide wire was removed and a rosen 260.035 guide wire was exchanged.This catheter then was pulled out of the renal and then a cook 7fr x 55cm ansel 1 sheath was advanced over the rosen guide wire with dilator and into the left renal artery.Once the dilator was pulled out of the sheath the gore balloon expandable 6x29 vbx was advanced into the sheath and placed just distal to the tip of the 7fr sheath without being deployed.Once these same steps were repeated for the right renal artery the zfen device was deployed per standard fashion and a coda balloon was used to maximize proximal seal.Once this ballooning was complete the left renal sheath was pulled back into the zfen device and the 6x29 gore vbx in question was inflated to its nominal diameter.A ostial flash otw balloon system 6mm x12 mm was used to seat the vbx and flare the proximal edge of the stent inside the zfen device.Sometime after the initial implant procedure on 06 december 2018 (it wasn't made clear when this event of the left renal artery shutting down) it was brought to the representatives attention that the patient described going into renal failure and was in the hospital and then in rehab.The implanting physician mentioned that the patient never came back for a follow-up and that he believes the renal vbx stent shut down due the patients not adhering to his prescribed post-op anticoagulation therapy (plavix).No post-op imagining is available at this point.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key8337590
Report Number9680654-2019-00004
Device Sequence Number2284908
Product Code MIH
UDI-Device Identifier10827002325477
UDI-Public(01)10827002325477(17)211108(10)AC1026886
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/08/2021
Device Model NumberG32547
Device Catalogue NumberZFEN-P-2-34-122-R
Device Lot NumberAC1026886
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age64 YR